MAUDE Adverse Event Report: NUVASIVE, INC. ARCHON ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE, INC. ARCHON ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8780417
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Unspecified Infection (1930); Pain (1994)
Date of Event 01/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Treatment of the reported event involved wound debridement and treatment with iv antibiotics.The infection was reportedly resolved without further action.".Potential adverse events and complications: as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries".".Potential risks identified with the use of this system, which may require additional surgery, include: infection." device not returned.
 
Event or Problem Description
On (b)(6) 2015 a (b)(6) year-old male patient underwent a 4-level acdf procedure from c3 to c7.Six months after index surgery the patient fell, after which the patient reported increased cervical pain.A mri showed spinal canal narrowing at c4 and c5 with evidence of edema.Ct images demonstrated subsidence of c3 interbody graft.As a result of the impact, instability increased; a posterior cervical fusion construct was added on (b)(6) 2016.The revision surgery was complicated by a post-operative infection requiring wound debridement and iv antibiotics.Patient has recovered from the reported infection.

Brand Name
ARCHON ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6430518
Report Number2031966-2017-00023
Device Sequence Number779962
Product Code KWQ
UDI-Device Identifier00887517200334
UDI-Public00887517200334
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K131025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number8780417
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2016
Initial Report FDA Received Date03/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR